MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 28MM -4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 28MM -4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6260-9-028
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348); Joint Dislocation (2374)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding periprosthetic fracture of the pelvis involving a custom peri-acetabular reconstruction prosthesis was reported.Clinician review of the medical records provided indicated that a disassociation between the stem taper and metal head component had also occurred.The event was confirmed based on review of the medical records provided by a clinical consultant.Method & results: device evaluation and results: not performed as product was not returned, it remains implanted.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: beyond the reported iliac wing fracture, there is the problem of dislocation between femoral component and pelvic prosthesis with apparent disassociation between femoral head and angle adapter to the femoral stem.This instability problem is likely caused by the lack of soft tissue stabilising structures around the connection between femoral and pelvic components.[.] these problems are to a certain degree unavoidable given the requirements for radical resection of malignant tumours and are thus procedure-related even though the surgeon can¿t help the problem.Device history review: the device was manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar reported events for the reported lot.Conclusion: based on clinician review of the medical records provided the disassociation between the stem taper and the metal head component was confirmed however it is not possible to determine the exact cause of the event.Clinician review indicated beyond the reported iliac wing fracture, there is the problem of dislocation between femoral component and pelvic prosthesis with apparent disassociation between femoral head and angle adapter to the femoral stem.This instability problem is likely caused by the lack of soft tissue stabilising structures around the connection between femoral and pelvic components.[.] these problems are to a certain degree unavoidable given the requirements for radical resection of malignant tumours and are thus procedure-related even though the surgeon can¿t help the problem.Further information such as device evaluation would be required to further investigate this event to determine a definitive root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Rep reported "patient's pelvis fractured above the saddle during physical therapy and will have to be revised.Beyond the reported iliac wing fracture, there is the problem of dislocation between femoral component and pelvic prosthesis with apparent disassociation between femoral head and angle adapter to the femoral stem.".

Brand Name
28MM -4 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7409667
Report Number0002249697-2018-01062
Device Sequence Number13598496
Product Code LPH
UDI-Device Identifier07613327012996
UDI-Public07613327012996
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Catalogue Number6260-9-028
Device Lot Number59622804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2018
Initial Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight85